Welcome to Ask The Doctor.
I understand your concern.
I would advise you strictly not to take any drugs to increase your weight. The drugs are usually steroids and they cause a lot of harm in the long term. Most commonly, if one is unable to gain weight it is due to constitutional reasons.
Following are the causes of weight loss or not able to gain weight at your age:
1. Malabsorption syndrome.
2. Inadequate diet
3. Intestinal Tuberculosis.
These issues should be evaluated to rule out any organic cause for not able to gain weight. So, if you have any weight loss, pain abdomen, loose stools, you should get anti TTG Anti body test done to rule out Malabsorption syndrome like Celiac disease. You should also get your thyroid profile to rule out hyperthyroidism.
If no cause is found, just take high protein diet, more of fruits and vegetables and exercise regularly.
Share my opinion with your doctor.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.